Just some news and two more questions :)
Mar 24, 2013
Hello Dr. Young!
I hope you remember my questions about one and a half months ago when I asked you about my alternatives when I wanted to switch off from Stocrin+Truvada to something else due to the side effects I experienced from Stocrin and could not deal with because of my variable shifts. The result was that I was prescribed Viramune+Truvada and you really helped me making this choice together with my doctor here in Croatia.
Well, now I got my newest blood results and I just wanted to let you know how this worked out for me.
To sum it up, I started treatment on January 4th this year (viral load 35000 (not 8000 as I wrote back then), CD4 count 320, percentage 27,5). On January 31th Stocrin was replaced with Viramune (blood results on that day: CD4 count 484, viral load has not been tested, CD4 percentage was 31,6).
On February 26th the results were: CD4 count 396, viral load 150, CD4 percentage 30,5. My liver enzimes, cholesterol and all other blood results are perfect and I am experiencing no side effects what so ever with this combo.
I have been taking Viramune twice daily and since the XR version is not available here in Croatia my doctor wants me to keep taking it that way until I become undetectable. He will then consider the possibility to take both pills at once alongside Truvada. I am quite comfortable with that decision (would you agree with it, too?) as I don't have a problem with the adherence to the twice daily dosage, especially when there are no side effects involved. I'm feeling really well!
What concernes me a little is the fact that my CD4 count was higher one month after starting the therapy with Stocrin and is now somewhat lower again on Viramune (I had no infection, no flu or anything else when blood was drawn). Is that something to be concerned about? Also is it a good result for the viral load dropping from 35000 to 150 in 2 months?
My next check is scheduled for May 27th and I hope becoming undetectable until then and I also hope for a higher CD4 count.
Best regards from Croatia and have a great weekend! :)
P.S.: This site is really great and all of you are doing an extraordinary job in helping people here! Thank you for that!
Response from Dr. Young
Hello and good to hear back from you in Croatia!
It's good to know that you're feeling well after your regimen change. You could elect to take all of your medications once daily and there's no reason to expect any difference in side effect and if anything, improved adherence.
Yes, your large viral load drop is excellent and indicative of excellent potency of your regimen for your virus.
I would not be concerned at all about the changes in your CD4 values- they are well within the normal day-to-day variability.
Hope that helps. Be well and thanks again for posting. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Risk Touched Head Of Penis With Vaginal Fluid
- How Long Until Side Effects Of Atripla Go Away?
- Painful Swollen Lymph Nodes In Back Of Head Hurt
- Peripheral Neuropathy In Early Hiv Infection
- Receptive Vaginal Sex Risk With Minimal Penetration And No Ejaculation
- The Importance Of Using Condoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.